Thunderstorm Wind, Edgecombe
- When
- June 21, 6:56 PM EST
- Where
- Edgecombe County, 2.34 mi WNW of Speed
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.980, -77.470
One tree was blown down on Cutchin Farm Road.
With a cold front draped across the area, scattered thunderstorms developed during peak heating as a shortwave cross the region. Although the main threat was heavy rain, with an isolated area of flash flooding, a couple of trees were also blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
With a cold front draped across the area, scattered thunderstorms developed during peak heating as a shortwave cross the region. Although the main threat was heavy rain, with an isolated area of flash flooding, a couple of trees were also blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 21, 6:19 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 719 PM EDT SAT JUN 21 2014 .SYNOPSIS..A SURFACE FRONT WILL PUSH SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TONIGHT. WEAK HIGH PRESSURE WILL EXTEND OVER THE AREA THROUGH EARLY MONDAY. A SURFACE TROUGH OF LOW PRESSURE RETURNS TUESDAY THROUGH MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SATURDAY... SHORTWAVE IMPULSE CROSSING THE AREA IN THE NWLY FLOW ALOFT...MOVING THROUGH THE AREA DURING PEAK DAYTIME HEATING AND AIDED BY WEAK LOW- LEVEL CONVERGENCE ALONG A SOUTHWARD SAGGING WAVY SURFACE BOUNDARY/TROUGH...WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH THE EVENING. WHILE CONVECTIVE COVERAGE SHOULD BE FAIRLY WIDESPREAD...THE SEVERE THREAT WILL BE LIMITED BY THE WEAK WIND FIELDS AND MODEST MID-LEVEL LAPSE RATES. HOWEVER...GIVEN MODERATE INSTABILITY STILL CAN'T RULE OUT ONE OR TWO WET DOWNBURST. ALSO...GIVEN HIGH PWATS OF 1.7- 1.9...RAIN WILL BE HEAVY AND AND POSSIBLY FOCUSED ALONG A WAVE OF LOW PRESSURE RIDING THE SURFACE FRONT. AS BOTH SHORTWAVE ENERGY AND SURFACE FRONT SAG SOUTH OF THE AREA BETWEEN 03 TO 06Z...EXPECT SHOWERS/STORMS TO FOLLOW SUITE...LEAVING BEHIND MOSTLY DRY CONDITIONS FOR THE LATTER HALF OF THE NIGHT. SKIES WILL REMAIN MOSTLY CLOUDY HOWEVER WITH FCST SOUNDINGS INDICATING THE POTENTIAL FOR THE LOW-LEVEL NELY FLOW TO ADVECT STRATUS INTO THE NE COASTAL PLAIN/CENTRAL PIEDMONT BY DAYBREAK. LOWS IN THE MID 60S NORTH TO LOWER 70S SOUTH. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 230 PM SATURDAY... SURFACE BOUNDARY/TROUGH IS EXPECTED TO SETTLE SOUTH OF THE AREA ON SUNDAY AS WEAK SURFACE HIGH PRESSURE OFF THE MID-ATLANTIC COAST RIDGES SOUTHEASTWARD INTO THE AREA. ALOFT...NWLY FLOW ALOFT WILL PREVAIL FOR ONE LAST PERIOD...WITH CENTRAL NC REMAINING POISED TO SEE ADDITIONALLY SHORTWAVE IMPULSES MOVE THROUGH THE AREA. ASSOCIATED DPVA COUPLED WITH DIURNAL HEATING COULD SUPPORT ISOLATED TO SLIGHT CHANCE OF SHOWER/STORM JUST ABOUT ANYWHERE ACROSS THE FORECAST AREA. LOW-LEVEL NELY FLOW WILL COOL THINGS OFF A BIT...WITH 12Z LOW-LEVEL THICKNESSES SUNDAY MORNING OF 1395M A GOOD 10 METERS BELOW TYPICAL LATE JUNE THICKNESS VALUES. HIGHS RANGING MID 80S NORTH TO NEAR 90 SOUTH. HEIGHTS ALOFT BEGIN TO INCREASE OVER THE AREA SUNDAY NIGHT. SURFACE RIDGE LOOKS TO HOLD IN PLACE BEFORE SUCCUMBING TO RETURN FLOW DURING THE DAY ON MONDAY. MODELS CONTINUE HINT AT THE POTENTIAL FOR SOME MORNING STRATUS LATE TOWARDS DAYBREAK. LOWS IN THE MID TO UPPER 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 210 PM SATURDAY... HIGH PRESSURE RIDGING DOWN THE EAST COAST WILL GRADUALLY SHIFT OFFSHORE DURING THE DAY ON MONDAY...ALLOWING MOISTURE TO BEGIN TO INCREASE ON ITS BACK SIDE WITHIN THE RETURN FLOW. THEREFORE... PRECIP CHANCES WILL INCREASE SLIGHTLY ON MONDAY...MOST NOTICEABLY ACROSS THE WEST WITHIN THE BEST RETURN FLOW. NEVERTHELESS...COVERAGE IS EXPECTED TO BE ISOLATED TO WIDELY SCATTERED AT BEST AS A MID LEVEL RIDGE BUILDS OVERHEAD. HIGHS ARE EXPECTED TO BE IN THE MID/UPPER 80S TO NEAR 90 DEGREES...WITH OVERNIGHT LOWS GENERALLY IN THE MID/UPPER 60S TO NEAR 70 DEGREES. PRECIP CHANCES...MOSTLY DIURNAL IN NATURE...WILL BEGIN TO INCREASE EVEN MORE ON TUESDAY AND THEN PERSIST FOR THE REMAINDER OF THE LONG TERM AS MOISTURE CONTINUES TO INCREASE WITHIN THE RETURN FLOW THAT SETS UP ON THE BACKSIDE OF THE DEPARTING HIGH. IN ADDITION...FLOW ALOFT WILL BECOME SOUTHWESTERLY (THUS INCREASING DEEP LAYER MOISTURE) AS LARGE SCALE TROUGHING MOVES OVER THE GREAT LAKES/MS RIVER VALLEY. SHORTWAVE TROUGHING WILL THEN PROGRESS EAST OVER THE REGION WEDNESDAY INTO THURSDAY...PROVIDING ADDITIONAL FORCING FOR PRECIP. RIDGING ALOFT (ALTHOUGH RATHER FLAT) WILL BUILD BACK OVER THE AREA LATE INTO THE WEEK AND INTO EARLY NEXT WEEKEND...ALLOWING SOME MID LEVEL DRYING TO OCCUR. NEVERTHELESS...MODERATE TO STRONG INSTABILITY WILL RESULT IN CONTINUED PRECIP CHANCES...ALTHOUGH COVERAGE MAY BE SLIGHTLY LESS. HIGHS WILL GENERALLY IN THE UPPER 80S TO LOWER 90S TO START THE PERIOD WITH LOW TO MID 90S EXPECTED BY THE END OF THE WEEK. OVERNIGHT LOWS WILL MOSTLY BE IN THE UPPER 60S TO LOWER 70S. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 715 PM SATURDAY... 24 HOUR TAF PERIOD: MOST SHOWER AND THUNDERSTORM ACTIVITY AT THIS HOUR AFFECTING SOUTHERN AND EASTERN SITES. THAT BEING SAID SCATTERED CONVECTION ACROSS SW VA WILL MOVE SOUTHEASTWARD...POSSIBLY INTO THE TRIAD OVER THE NEXT FEW HOURS ALTHOUGH CONFIDENCE THAT IT WILL HOLD TOGETHER IS LOW. CHANCES FOR FOG AND LOW STRATUS APPEAR TO BE FAVORABLE IN MOST SITES BUT WITH VARYING SEVERITY. KRWI WILL MOST LIKELY HAVE THE MOST SUBSTANTIAL SUB-VFR CONDITIONS OVERNIGHT WITH IFR CEILINGS AND MVFR VISIBILITIES EXPECTED ANYTIME AFTER 6Z THROUGH SUNRISE. THE SAME CONDITIONS ARE ALSO POSSIBLE AT RDU BUT NOT AS LIKELY. WITH HEAVY SHOWERS MOVING THROUGH KFAY...THERE COULD BE SOME PERIODS OF FOG OVERNIGHT THERE AS WELL. KGSO AND KINT COULD SEE SOME MVFR VISIBILITIES BUT CONFIDENCE IN THIS IS FAIRLY LOW IF THERE IS NO MORE CONVECTION TONIGHT. WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT BUT GRADUALLY TURNING NORTH/NORTHEASTERLY AND INCREASING TO NEAR 10 KNOTS AFTER SUNRISE. CONVECTIVE ALLOWING MODELS SHOWING BEST ACTIVITY FOR SUNDAY AFTERNOON ACROSS THE NORTH AND EAST WITH KRWI THE MOST LIKELY TO SEE THUNDERSTORMS. COVERAGE SHOULD BE LESS THAN TODAY. WILL LEAVE ANY MENTION OUT OF THE TAFS AT THIS TIME. LONG TERM: AFTER A RELATIVE LULL IN DIURNAL CONVECTION SUNDAY AND MONDAY...CHANCES WILL INCREASE FOR SHOWERS AND THUNDERSTORMS FOR MIDWEEK. THERE WILL BE A CHANCE FOR FOG/LOW STRATUS EACH MORNING TUESDAY THROUGH THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...ELLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 446 AM EDT SAT JUN 21 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 446 AM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WESTERN PIEDMONT BY MIDDAY...THEN BECOME MORE NUMEROUS ACROSS THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DAMAGING WIND GUSTS. SLOW MOVING STORMS WITH TORRENTIAL DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT SAT JUN 21 2014
NCZ042-076-077-212230-
LEE-HARNETT-JOHNSTON-
534 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LEE...HARNETT AND
SOUTHWESTERN JOHNSTON COUNTIES UNTIL 630 PM EDT...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DUNN...OR 7 MILES EAST OF
LILLINGTON...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...LILLINGTON...DUNN...ANGIER...BENSON...ERWIN...COATS...FOUR
OAKS...BROADWAY AND LINDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3527 7922 3531 7919 3535 7927 3548 7936
3555 7930 3553 7927 3557 7924 3555 7922
3556 7920 3563 7912 3552 7897 3558 7891
3550 7868 3547 7839 3528 7833 3526 7848
3532 7854 3525 7862 3526 7880 3519 7910
TIME...MOT...LOC 2133Z 278DEG 12KT 3540 7868
10SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT SAT JUN 21 2014
NCZ073-074-083>085-212230-
RICHMOND-MONTGOMERY-SCOTLAND-ANSON-STANLY-
537 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RICHMOND...
SOUTHWESTERN MONTGOMERY...SCOTLAND...ANSON AND SOUTHEASTERN STANLY
COUNTIES UNTIL 630 PM EDT...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANSONVILLE...OR NEAR WADESBORO...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES... WIND GUSTS UP TO 40 MPH... FREQUENT
DEADLY LIGHTNING... AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH
THIS STORM. OTHER STRONG STORMS WILL CONTINUE TO DEVELOP TO THE
SOUTHEAST... TOWARD ROCKINGHAM... HAMLET... AND LAURINBURG THROUGH
630 PM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ALBEMARLE...ROCKINGHAM...WADESBORO...HAMLET...MAXTON...
ANSONVILLE...HOFFMAN...POLKTON AND NORWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3480 7968 3481 8013 3491 8031 3520 8028
3520 8030 3517 8035 3537 8013 3510 7958
3507 7957 3506 7951 3501 7943 3487 7934
3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 2135Z 307DEG 15KT 3506 8007
GIHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT JUN 21 2014
NCZ041-212300-
WAKE-
608 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY
UNTIL 700 PM EDT...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RDU INTERNATIONAL AIRPORT... OR JUST
NORTHWEST OF RALEIGH... DRIFTING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. OTHER STRONG STORMS ARE DEVELOPING OVER
THE CITY OF RALEIGH.
LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...GARNER...RDU
INTERNATIONAL... MORRISVILLE... CRABTREE CREEK... KNIGHTDALE...
WENDELL... WILLIAM B UMSTEAD STATE PARK...FALLS LAKE BOAT RAMP AND
LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3577 7836 3571 7845 3571 7847 3567 7851
3558 7865 3584 7890 3587 7885 3587 7883
3589 7882 3599 7864
TIME...MOT...LOC 2205Z 346DEG 4KT 3586 7872
GIHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT SAT JUN 21 2014
NCZ084>086-088-212330-
HOKE-RICHMOND-SCOTLAND-CUMBERLAND-
623 PM EDT SAT JUN 21 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HOKE...
SOUTHEASTERN RICHMOND...SCOTLAND AND SOUTHERN CUMBERLAND COUNTIES
UNTIL 730 PM EDT...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF FAYETTEVILLE TO NEAR HAMLET...AND MOVING SOUTHEAST AT 10
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...ROCKINGHAM...RAEFORD...HAMLET...MAXTON...
HOFFMAN...ANTIOCH...HOPE MILLS AND STEDMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3480 7968 3481 7971 3505 7980 3507 7866
3499 7864 3486 7849 3483 7890 3490 7894
3495 7904 3483 7919 3484 7935 3477 7933
3463 7947
TIME...MOT...LOC 2222Z 323DEG 7KT 3498 7884 3494 7965
ELLISSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SAT JUN 21 2014
NCZ009>011-027-028-212330-
HALIFAX-VANCE-WARREN-NASH-EDGECOMBE-
635 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HALIFAX...
NORTHEASTERN VANCE...WARREN...NORTHEASTERN NASH AND EDGECOMBE
COUNTIES UNTIL 730 PM EDT...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLETON...OR 14 MILES EAST OF WARRENTON...
MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 50 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ROANOKE RAPIDS...TARBORO...NASHVILLE...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...DORTCHES AND LITTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3568 7766 3583 7775
3606 7810 3621 7801 3627 7831 3654 7832
3654 7790 3651 7790 3648 7765 3642 7756
3632 7757 3632 7744 3621 7738 3611 7723
TIME...MOT...LOC 2233Z 349DEG 9KT 3635 7790
10SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT SAT JUN 21 2014
NCZ088-089-220015-
SAMPSON-CUMBERLAND-
705 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SAMPSON AND SOUTHERN
CUMBERLAND COUNTIES UNTIL 815 PM EDT...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF JEROME...OR 17 MILES WEST
OF CLINTON...MOVING EAST AT 25 MPH. OTHER INTENSE STORMS EXTENDED
WESTWARD TOWARD HOPE MILLS... CEDAR CREEK... AND STEDMAN. THESE
STORMS WILL EXPAND EASTWARD TOWARD ROSEBORO... CLINTON... AND
GARLAND.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HARRELLS...HOPE MILLS...
EASTOVER...ROSEBORO...STEDMAN...GARLAND AND SALEMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
3485 7850 3485 7883 3483 7890 3489 7893
3492 7896 3512 7899 3508 7816 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3458 7824
TIME...MOT...LOC 2303Z 285DEG 21KT 3495 7863
GIHThe Raleigh/Durham radar (KRAX), 98 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
One tree was blown down on Cutchin Farm Road.
One tree and some wires were blown down on Temperance Hall Road and Faith Baptist Church Road.
A quarter mile stretch of Highway 125 between Scotland Neck and Hobgood had to be closed due to 2 feet of water covering the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531095, 531096, 531094.